Tennessee, 2006Damaging Winds in Tennessee, August 14, 2006
August 14, 2006 · NWS MEG · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 14, 8:25 PM CST, 40 minutes earlier.
Area forecast discussion, Aug 14, 8:25 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT MON AUG 14 2006
.DISCUSSION...
MAJORITY OF SEVERE CONVECTION HAS DIMINISHED OVER THE PAST HALF
HOUR. EXPECT THIS TREND TO CONTINUE AND THE WATCH WILL EXPIRE AT
10 PM. THE OUTFLOW BOUNDARY FROM INTENSE THUNDERSTORMS OVER
NORTHEAST ARKANSAS WAS MOVING EAST ACROSS WEST TENNESSEE AND STRETCHED
FROM DRESDEN TO JACKSON TO HERNDANDO. SOME SCATTERED THUNDERSTORMS
DEVELOPED ALONG THIS BOUNDARY OVER FAYETTE COUNTY. ADDITIONAL
THUNDERSTORMS TO THE WEST HAVE ALSO FORMED AND WERE MOVING EAST.
OVERNIGHT...BELIEVE THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE AREA. HAVE TWEAKED GRIDS TO ACCOUNT FOR THIS.
UPDATED ZONES WILL BE OUT AROUND 10 PM WITH THE REMOVAL OF THE
WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 90 69 91 / 40 30 10 10
MKL 72 88 64 89 / 40 30 10 10
JBR 73 88 65 90 / 40 30 10 10
TUP 73 91 67 92 / 30 30 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 14, 8:40 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT MON AUG 14 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160445-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
940 PM CDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 5:16 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT MON AUG 14 2006
ARZ018-142345-
GREENE AR-
616 PM CDT MON AUG 14 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 5:58 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON AUG 14 2006
ARZ008-150030-
RANDOLPH AR-
658 PM CDT MON AUG 14 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 7:22 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT MON AUG 14 2006
TNZ049-150145-
TIPTON TN-
822 PM CDT MON AUG 14 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 13 MILES NORTHWEST OF MUNFORD AT 822 PM CDT...MOVING EAST AT
25 MPH.
PEOPLE IN TIPTON COUNTY...INCLUDING THE CITY OF COVINGTON...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Aug 14, 7:51 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 4 S ANNIEVILLE 36.09N 91.23W
08/14/2006 LAWRENCE AR FIRE DEPT/RESCUE
TREES DOWN
0620 PM TSTM WND DMG BONO 35.91N 90.80W
08/14/2006 CRAIGHEAD AR BROADCAST MEDIA
ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD
0650 PM TSTM WND DMG JONESBORO 35.82N 90.69W
08/14/2006 CRAIGHEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HWY 141
0710 PM TSTM WND GST CORNING 36.41N 90.59W
08/14/2006 E65.00 MPH CLAY AR TRAINED SPOTTER
ESTIMATED WIND GUSTS 65 TO 70 MPH
0736 PM HAIL TRUMANN 35.67N 90.52W
08/14/2006 E0.75 INCH POINSETT AR LAW ENFORCEMENT
0758 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN ON HWY 163
0800 PM TSTM WND GST JOINER 35.51N 90.15W
08/14/2006 E60.00 MPH MISSISSIPPI AR FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
POWERLINES DOWN ON RAYBURN ROAD
0810 PM TSTM WND GST KEISER 35.67N 90.09W
08/14/2006 E60.00 MPH MISSISSIPPI AR NWS EMPLOYEE
&&Local storm report, Aug 14, 8:03 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 4 S ANNIEVILLE 36.09N 91.23W
08/14/2006 LAWRENCE AR FIRE DEPT/RESCUE
TREES DOWN
0620 PM TSTM WND DMG BONO 35.91N 90.80W
08/14/2006 CRAIGHEAD AR BROADCAST MEDIA
ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD
0650 PM TSTM WND DMG JONESBORO 35.82N 90.69W
08/14/2006 CRAIGHEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HWY 141
0710 PM TSTM WND GST CORNING 36.41N 90.59W
08/14/2006 E65.00 MPH CLAY AR TRAINED SPOTTER
ESTIMATED WIND GUSTS 65 TO 70 MPH
0735 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
08/14/2006 GREENE AR LAW ENFORCEMENT
TREES DOWN AND ROOF BLOWN OFF TRAILER
0736 PM HAIL TRUMANN 35.67N 90.52W
08/14/2006 E0.75 INCH POINSETT AR LAW ENFORCEMENT
0758 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN ON HWY 163
0800 PM TSTM WND GST JOINER 35.51N 90.15W
08/14/2006 E60.00 MPH MISSISSIPPI AR FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
POWERLINES DOWN ON RAYBURN ROAD
0810 PM TSTM WND GST KEISER 35.67N 90.09W
08/14/2006 E60.00 MPH MISSISSIPPI AR NWS EMPLOYEE
&&Special weather statement, Aug 14, 8:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 PM CDT MON AUG 14 2006
TNZ052-150330-
MADISON TN-
952 PM CDT MON AUG 14 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MADISON COUNTY.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FAIRVIEW TO 3 MILES SOUTHEAST OF MERCER AT 952
PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN MADISON COUNTY...INCLUDING THE CITY OF JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Hardeman
- When
- August 14, 9:05 PM CST to 9:10 PM CST
- Where
- Hardeman County, 3 mi E of Whiteville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -89.100
Trees were reported down at Whiteville Lake at Old Highway 64.
Thunderstorm Wind, Chester
- When
- August 14, 9:22 PM CST to 9:25 PM CST
- Where
- Chester County, 4 mi N of Silerton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.400, -88.817
Trees were knocked down by straight line winds near Chickasaw State Park on Highway 100.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526231, 5526232.